Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 92, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 3, 2009, 5:18 PM EDT for Orange County, Seminole County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2009, 5:18 PM EDT (21:18 UTC)
- Expired
- Aug 3, 2009, 5:55 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:20 PM EDT | TSTM WND DMG | Windermere, FL | MEDIUM SIZED TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 032118
SVRMLB
FLC095-117-032215-
/O.NEW.KMLB.SV.W.0092.090803T2118Z-090803T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
518 PM EDT MON AUG 3 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN FLORIDA
WESTERN SEMINOLE COUNTY IN FLORIDA
* UNTIL 615 PM EDT.
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR WINTER GARDEN
AND APOPKA. MOVEMENT WAS NORTHEAST AT 5 TO 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...WINDERMERE...ALTAMONTA SPRINGS...ORLANDO...SANFORD...AZALEA
PARK...AND OVIEDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2878 8164 2878 8141 2883 8141 2887 8136
2884 8135 2883 8126 2855 8107 2835 8149
2835 8165 2877 8166
TIME...MOT...LOC 2115Z 233DEG 10KT 2851 8155
$$
DWS1 follow-up statement
000
WWUS52 KMLB 032155
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT MON AUG 3 2009
FLC095-117-032204-
/O.CAN.KMLB.SV.W.0092.000000T0000Z-090803T2215Z/
ORANGE-SEMINOLE-
555 PM EDT MON AUG 3 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SEMINOLE AND ORANGE
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED.
HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE
TO BE POSSIBLE.
LAT...LON 2878 8164 2878 8141 2883 8141 2887 8136
2884 8135 2883 8126 2855 8107 2835 8149
2835 8165 2877 8166
TIME...MOT...LOC 2154Z 233DEG 10KT 2858 8145
$$
DWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:01 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 3:01 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 301 PM EDT MON AUG 3 2009 .DISCUSSION... NOW-TUES...SOUTHWESTERLY FLOW IS A LITTLE MORE ROBUST TODAY AS THE RIDGE AXIS HAS BEEN SUPPRESSED JUST TO OUR SOUTH. COVERAGE OF STORMS WILL BE HIGHER THIS AFTERNOON THAN YESTERDAY AS MOISTURE HAS INCREASED WITH A WEAK BOUNDARY OVER N FLORIDA. ACTIVITY HAS ALREADY FIRED ON BOTH SEA BREEZES...WITH THE EAST COAST SEA BREEZE REMAINING NEAR THE COAST FROM MELBOURNE NORTH AND ALREADY INTO THE WESTERN PORTIONS OF THE TREASURE COAST. STORM MOTION WILL BE SLOWLY OFF TO THE NE ACROSS THE NORTHERN COUNTIES...AND TO THE N-NW ACROSS THE SOUTH. A LATE EVENING COLLISION OF THE EAST AND WEST COAST SEA BREEZES JUST TO THE EAST OF THE METRO ORLANDO AREA WILL KEEP ACTIVITY GOING THROUGH THE LATE EVENING. A FEW STRONG STORMS WILL BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY ALONG BOUNDARY/SEA BREEZE INTERACTIONS. FREQUENT LIGHTNING...STRONG GUSTY WINDS...POSSIBLE FUNNEL CLOUDS...AND TORRENTIAL DOWNPOURS WILL BE THE MAIN THREATS. THE RIDGE AXIS WILL DRIFT NORTH ACROSS CENTRAL FL ON TUESDAY...WHICH WILL EASE THE SW FLOW A LITTLE AND ALLOW FOR FURTHER WESTWARD MOVEMENT OF ECSB. OTHERWISE...TUESDAY LOOKS TO BE PRETTY CLOSE TO MONDAY WITH SCATTERED SHOWERS AND STORMS DEVELOPING BY LATE MORNING ALONG THE SEA BREEZE BOUNDARIES. HIGHEST RAIN CHANCES WILL REMAIN ACROSS THE INTERIOR AND NORTHERN COAST (AROUND 40-50%). WED...GFS SHIFTS THE LOW LVL AXIS GRADUALLY NORTHWARD INTO MID WEEK SOME DRYING PROGD ACROSS SRN SECTIONS BY AFTN WITH PWATS DROPPING TO 1.4 INCHES. NAM REMAINS MORE MOIST WITH DEEPER H5 TROUGH THAT EXTENDS INTO THE NE GULF AND KEEPS DEEP MOISTURE OVER THE CENTRAL PENINSULA. HAVE NUDGED POPS UP FOR N CSTL SECTIONS WHERE DEEPER MOISTURE AND SLIGHTLY STRONGER W-SW MID LYR STEERING FLOW PROGD. 12Z GFS INDICATES DEEP MOISTURE WILL OVERSPREAD S FL ON THU ASSOCIATED WITH THE NRN EXTENSION OF AN EASTERLY WAVE. THIS MAY BRING SLIGHTLY HIGHER POPS TO SRN SECTIONS THU...BUT HAVE NOT ADJUSTED POPS MUCH QUITE YET AS WE WILL HAVE TO SEE HOW FAR NORTHWARD THE DEEPER MOISTURE WILL EXTEND AND IF WE WILL STILL BE INFLUENCED BY RESIDUAL DRYING ON THE NW SIDE OF THIS FEATURE. THU-MON...THE SUBTROPICAL RIDGE AXIS INITIALLY OVER CENTRAL FL WITH TENDENCY TOWARD A NORTHWARD MOVEMENT LATE IN THE WEEK. EXPECT SCATTERED STORMS EACH AFTERNOON THROUGH EARLY EVENING...WITH CONVECTIVE MESOSCALE COVERAGE AND TIMING UPDATED DAILY TO ACCOUNT FOR MORE PRECISE RIDGE POSITION. SUFFICIENT MOISTURE AND NUMEROUS BOUNDARY INTERACTIONS WILL DRIVE DIURNAL CONVECTION EACH AFTERNOON AS A LIGHT WIND REGIME PERSISTS. THE INLAND EAST COAST BREEZE BOUNDARY MOVEMENTS WILL FAVOR THE INTERIOR PENINSULA FOR HIGHER RAINFALL AMOUNTS AS WELL AS LINGERING SHOWERS AND THUNDER INTO EARLY EVENING PERIODS. SOMEWHAT DEEPER FETCH OF MOISTURE IS INDICATED LATE IN THE WEEK AND DURING THE UPCOMING WEEKEND AS RIDGE AXIS SHIFTS NORTH OF THE AREA...HOWEVER ONSHORE FLOW WL LIMIT BOUNDARY DEVELOPMENT AND THUS POPS WL CONTINUE TO BE UNIFORMLY SCT WITH TEMPS NEAR CLIMO. && .AVIATION...SCT SHRA/TSRA ACROSS ENTIRE REGION WITH TEMPO IFR/MVFR CONDS. HIGHEST STORM COVERAGE EXPECTED ALONG KDAB-KMCO-KOBE WITH EAST-WEST COAST SEA BREEZE COLLISION AROUND 22Z-02Z. PREVAILING VFR WITH DIMINISHING MID AND HIGH DEBRIS CLOUDS AFTER 03Z. && .MARINE... TONIGHT-TUESDAY...S/SE FLOW AROUND 10 KTS WILL BECOME S/SW LATE TONIGHT AS RIDGE AXIS REMAINS JUST TO THE SOUTH. RIDGE AXIS SHIFTING A LITTLE MORE NORTH ON TUESDAY WILL BRING A LITTLE MORE SE FLOW FOR TUESDAY AFTERNOON OVER THE WATERS. SEAS WILL CONTINUE TO RUN 2-3 FT. WEAK SOUTHWESTERLY STEERING FLOW MAY BE ABLE TO PUSH A FEW STORMS OFFSHORE NORTH OF SEBASTIAN INLET THROUGH THE EVENING...AND AGAIN OFF THE VOLUSIA COUNTY COAST ON TUESDAY. WED-SAT...GENERALLY SE FLOW EXPECTED AROUND THE ATLC RIDGE THIS PERIOD. SEAS 2-3 FT NEAR SHORE TO 3-4 FT OFFSHORE INTO THE EARLY PART OF THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 88 / 30 50 30 40 MCO 74 92 74 92 / 30 50 30 40 MLB 75 90 75 89 / 30 30 20 30 VRB 74 89 76 90 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...MOSES LONG TERM....VOLKMER
Hazardous weather outlook, Aug 3, 4:36 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 436 AM EDT MON AUG 3 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 436 AM EDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... STORM COVERAGE WILL BE A LITTLE GREATER TODAY DUE TO INCREASING MOISTURE OVER THE AREA FROM THE GULF OF MEXICO. ISOLATED TO SCATTERED STORMS WILL INITIALLY DEVELOP ALONG THE EAST COAST SEA BREEZE THIS AFTERNOON. HIGHEST STORM COVERAGE WILL THEN OCCUR LATE IN THE DAY OVER THE INTERIOR AND NORTHERN COAST WHERE COLLISIONS OF SEA BREEZE AND OUTFLOW BOUNDARIES ARE MOST LIKELY. A FEW STRONG STORMS WILL BE POSSIBLE WITH THESE BOUNDARY INTERACTIONS WITH THE MAIN THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS. ...FLOOD IMPACT... WEAK STEERING FLOW WILL LEAD TO SLOW TO STATIONARY STORM MOTION THIS AFTERNOON. ANY STRONGER STORMS WILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL UP TO 2 TO 4 INCHES...ESPECIALLY THOSE STORMS THAT FORM DUE TO BOUNDARY COLLISIONS OVER THE INTERIOR LATE TODAY. THIS AMOUNT OF RAINFALL CAN PRODUCE MINOR FLOODING OF URBAN...LOW LYING...AND POOR DRAINAGE AREAS. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL DEVELOP ACROSS LAND AREAS THIS AFTERNOON. A WEAK WESTERLY STEERING FLOW NORTH OF THE CAPE WILL KEEP A LOW THREAT FOR OFFSHORE MOVING THUNDERSTORMS...MAINLY ALONG THE VOLUSIA COUNTY COASTLINE. FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO AROUND 35 KNOTS WILL BE POSSIBLE WITH ANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HIGH PRESSURE RIDGE AXIS WILL REMAIN FIXED ACROSS THE CENTRAL FLORIDA PENINSULA THROUGH THIS WEEK. SCATTERED STORMS WILL DEVELOP EACH AFTERNOON WITH GREATEST CHANCES OCCURRING WITH ANY SEA BREEZE BOUNDARY INTERACTIONS OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
In the hours before
Local storm report, Aug 3, 2:38 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 5 W PORT SAINT LUCIE 27.28N 80.44W
08/03/2009 ST. LUCIE FL LAW ENFORCEMENT
MULTIPLE FUNNEL CLOUD REPORTS TO 911 OPERATORS, STILL
OCCURRING AT TIME OF CALLS. LOCATIONS INCLUDE BECKER AND
CITRUS JUST NORTH OF CANAL.
&&
LJSpecial weather statement, Aug 3, 2:39 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 239 PM EDT MON AUG 3 2009 FLZ059-031900- ST. LUCIE- 239 PM EDT MON AUG 3 2009 ...FUNNEL CLOUDS POSSIBLE WEST OF PORT SAINT LUCIE... AT 229 PM EDT...MULTIPLE REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED WHICH WERE RELAYED BY SAINT LUCIE COUNTY DISPATCH. THE THUNDERSTORMS ARE WEST OF PORT SAINT LUCIE CITY LIMITS AND WERE MOVING VERY SLOWLY INLAND AT 5 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND THE POSSIBILITY OF ADDITIONAL FUNNEL CLOUDS. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. 15
Special weather statement, Aug 3, 4:26 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 426 PM EDT MON AUG 3 2009 FLZ147-032115- NORTHERN BREVARD COUNTY- 426 PM EDT MON AUG 3 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY WITH FUNNEL CLOUDS POSSIBLE... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORMS OVER PLAYALINDA BEACH...MOVING EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MERRITT ISLAND WILDLIFE REFUGE...PLAYALINDA BEACH...KLONDIKE BEACH AND TITUSVILLE. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE ALSO FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS AS WEAK ROTATION HAS BEEN NOTED IN SOME OF THESE STORMS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. PLEASE RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. SEDLOCK
Special weather statement, Aug 3, 4:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 434 PM EDT MON AUG 3 2009 FLZ045-144-032115- ORANGE-SOUTHERN LAKE COUNTY- 434 PM EDT MON AUG 3 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL LAKE COUNTY...WESTERN ORANGE COUNTY... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHEAST OF CLERMONT...MOVING NORTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Aug 3, 5:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 507 PM EDT MON AUG 3 2009 FLZ041-044>047-053-141-144-147-032230- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY- 507 PM EDT MON AUG 3 2009 ...STRONG THUNDERSTORMS TO AFFECT BREVARD COUNTY...SOUTHERN LAKE COUNTY...ORANGE COUNTY...OSCEOLA COUNTY...SEMINOLE COUNTY...SOUTH VOLUSIA COUNTY THROUGH 630 PM... AT 5 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG STORMS OVER EAST CENTRAL FLORIDA..NEAR NEW SMYRNA BEACH...NEAR THE ORLANDO ATTRACTIONS AREA...NEAR COCOA...AND ALSO NEAR POINCIANA. THE STORMS WERE MOVING SLOWLY NORTHEAST. STRONG...TO MARGINALLY SEVERE...STORMS WILL INCREASE IN BOTH NUMBER AND INTENSITY ACROSS THIS AREA. THE THREAT OF LIGHTNING WILL BE THE FIRST HAZARD TO ARRIVE. HOWEVER...LOCALLY HEAVY RAIN AND WIND GUSTS WILL ALSO ACCOMPANY MANY OF THESE STORMS. A FEW BRIEF FUNNEL CLOUDS WILL ALSO BE POSSIBLE. IN GENERAL...GUSTY WINDS OF 40 TO 45 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. ALSO...LISTEN FOR POSSIBLE WARNINGS IF ONE OR TWO OF THESE STORMS BECOMES SEVERE WITH WIND GUSTS TO 58 MPH. MANY STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. DWS
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:33 PM EDT | Special Marine Warning | MLB | 87 min | |
| Aug 3, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 40 min |
| Aug 3, 6:46 PM EDT | Special Marine Warning | MLB | 89 min | |
| Aug 3, 7:13 PM EDT | Areal Flood Advisory | MLB | Brevard, Osceola | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.